MAUDE Adverse Event Report: ABBOTT MEDICAL AMULET STEERABLE DELIVERY SHEATH; CATHETER DELIVERY SHEATH

ABBOTT MEDICAL AMULET STEERABLE DELIVERY SHEATH; CATHETER DELIVERY SHEATH
Catalog Number STRBL-14F-075
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/07/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a 25mm amplatzer amulet left atrial appendage occluder was selected for implant on (b)(6) 2024 using a 14f amulet steerable delivery sheath.The devices were prepared per ifu.During implant it was noted that the device took on a deformed shape.The device was removed from the patient and inspected.It was observed that a small "rubber band" item was squeezing the lobe of the occluder.The device and delivery sheath were replaced with a new 25mm amplatzer amulet left atrial appendage occluder and unknown delivery sheath.There were no angulations or kinks noted in the delivery sheath.The patient remained hemodynamically stable throughout the procedure.There were no adverse effects to the patient.The patient status was stable.It was unknown where the rubber band came from.It was not noted during device preparation.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
It was reported that a small "rubber band" item was squeezing the lobe of the occluder.There were no angulations or kinks reported in the delivery sheath.The delivery sheath was returned to abbott and found to contain multiple kinks.The tip of sheath was detached and showed smooth fracture with low levels of plastic deformation.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.An image from field appeared to show a band on the lobe of amulet, confirming the reported event.Cross functional teams at abbott reviewed the reported details and deemed the reported event of sheath tip detachment was related to a potential product quality issue.A capa (action 137720) was initiated, the reported event is under further investigation per internal procedures.

Brand Name
AMULET STEERABLE DELIVERY SHEATH
Common Device Name
CATHETER DELIVERY SHEATH
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key19652063
Report Number2135147-2024-03191
Device Sequence Number17763273
Product Code DQY
UDI-Device Identifier05415067049094
UDI-Public(01)05415067049094(17)241031(10)10091550
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K232690
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Catalogue NumberSTRBL-14F-075
Device Lot Number10091550
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/07/2024
Supplement Date Received by Manufacturer08/21/2024
Initial Report FDA Received Date07/01/2024
Supplement Report FDA Received Date08/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
14F AMULET STEERABLE[STRBL-14F-075, LOT: 10091550]
Patient Age71 YR
Patient SexFemale